Jump to content

ScooterD: One 20mg of escitalopram has nearly killed me


Recommended Posts

Posted (edited)

I am not sure if anyone can help me but maybe someone can figure out what happened to me. I am absolutely desperate for help, Doctors here don’t know how to diagnose or help me. 
 

Impossible, according to most doctors, bit o swear this is 100% true.  

 

Back story is, I took a couple 10mg escitalopram pills quite a while back and ever since then I have been sick and my health is now declining fast. 

 

More backstory is, went to walk in clinic because I was having some family worries and wasn’t sleeping like I usually do. So he prescribed me the escitalopram and said I would worry less and sleep better at night. I just trusted him took his word for it.

 

I used to be so fit and active, walk 5kms daily and workout / exercise and eat healthy, bike, ski & skate and I can’t do any of that now. This has ruined my marriage and family life. No alcohol or smoking. Was in perfect health, literally, no issues to complain about. Now doctors don’t know at all what to do. It seems like my serotonin system is not working properly anymore. Like SLC6A4 / SERT isn’t functional. Supposed to be impossible, I know but something went seriously wrong. It’s not serotonin syndrome because this happen almost a year ago and I stopped the drug immediately as symptoms were almost immediate. 

 

I might have been susceptible because when I was a teenager I did some weird drug (supposed to be LSD but I don’t think it was) that changed something in my brain and I never touched a drug again after that. Physically I had no problems. But the way my brain / personality felt was different and I just copped with it. 

 

Went to to ER about 6 days after consuming escitalopram because I thought the drug would have cleared my system and any side effects would have gone but they didn’t. Doctors said it was very unlikely and, surprise, probably stress just in my head. 

 

Problem is symptoms all started with drug ingestion and have never gone away, not even for a minute just added more and grow worse in intensity. Not a coincidence. 

 

Went to the ER again about 30 days later and they just sent me home with Ativan. 

 

I am suffering pretty badly, clinical symptoms point to serotonin system not functioning properly and I don’t know how much more my body and mind can take


I don’t don’t want to die from this. How do I reverse this or treat this? Could this be gene damage? Would anyone know how to diagnose this?

 

Is there a genetic test for genes escitalopram interacts with using cell samples that escitalopram binds to? So any cells that express SERT proteins. 

 

Here are the main symptoms: 

 

-sleep is destroyed, only get about 4-5 hours restless sleep (did level1 sleep study and spend over 80% in stages 1& 2 level sleep, only 7 percent deep sleep).  Started immediately.

-throat randomly swallows on its own. Started next day. 

-I know everyone is tired but my energy is gone, nothing left. Started immediately.

-Brian issues, get these attacks where I can’t concentrate or function and feels like agony. I am completely useless during these.  And they last long and longer. These symptom were initially fleeting. It’s really brutal now and is not anxiety or panic. It is far too painful and debilitating. Sinuses close up when this happens and I become weak. 

-have lost 35 pounds of muscle. 20 in the first month, doctors had no explanation for. Can’t afford to loose, wasn’t overweight.  

-my testicles turned bright red immediately, don't hurt, been on antibiotics and still are and my testosterone dropped to almost nothing, low end of range

-zero libido, used to be fine. 

-change in mood

-joints hurt initially, mostly wrists and hips but this is mostly gone now. Could be because I am too ill to be active

-whole life I fall asleep on my back with hands crossed on chest, now if i do this my hands fall asleep every time, this happened immediately after drug consumption and will not go away. Same thing with feet if I cross them.

Type 1 diabetic and used to have unbelievable / excellent control HA1c control, not bragging, just did with the continuous sensor, in the 5-6 range mostly. Not I have to take at least 3 x 4 times as much insulin to get not nearly as good control. This happened immediately after drug.

-white thick coating on tongue with new grooves started immediately

-muscles always twitching somewhere, started immediately

-Can’t regulate temperature frequent chills or freezing colds or at times very hot

-Extreme change in colour and frequency (much less bowel movements) 

-urine is totally different cloudy and awe full smell, weak stream, foamy a lot and can barley go. At start of symptoms couldn’t stop urinating went all the time for extremely long time and was strong and clear, like I was trying to get rid of something.

-developed cough about 4 months in with mucus, not infection. Sometimes now has blood in it. Had X-ray, said hyperinflated lungs. Non smoker, never around bad air.

- Ultrasound and CT on liver said lesion on liver, focal stenosis or fatty maybe. But I am not over weight and don’t drink. 

-lots of spells of nausea mostly in head

-penis leaks 24-7 started about 5 months in

-change in appetite  

-can’t nap or feel sick when I wake up and I feel sick when I wake up in the morning, this started about 6 months ago

 

Those are the main ones and a cant get an actual diagnosis from any doctor for any of it or an underlying cause.

 

I never had any of these above issues before the escitalopram. 


can anyone help? 

 
Thank you 
Scooter 
Edited by Emonda
Name to title

No History of psychiatric medications except Ativan used about 2-3 times a year for past 10 years. 

Link to comment
  • Emonda changed the title to ScooterD: One 20mg of escitalopram has nearly killed me
  • Moderator

@ScooterD

 

I'm so sorry this has happened to you. It sounds like you may have had an adverse reaction to escitalopram. There are a number of members on the site who have had a similar experience. Do you have a history of taking any other prescribed psychiatric medications? It would be helpful if you could Create a Signature for us.

 

Your symptoms should follow The Windows and Waves Pattern of Stabilization. My understanding is that your symptoms will improve with time, just as they do with those of us who tapered.  

 

 

I found these threads on our site. Please take a read and hopefully you'll find some information you can relate to.

 

This is your personal thread and you can post any further comments or questions right here. Don't hesitate to reach out ❤️

 

LotusRising 

2003-2009 on and off various SSRI's for short periods, Ativan prn

2010-2011 Ativan, up to 1.5mg/day - tapered off without issue

2013-2021 ativan 1-1.5mg 10-12x/month, daily starting Oct 21 to help with buspar WD

2016 - Effexor 75mg, short-term

2021 Mar -Jun Buspar ADR at high dose, tapered 3 months

2021 Aug Wellbutrin 150mg for 5 days (ADR), then MIrtazapine 7.5mg for 7 days (ADR)

Oct 22/21 - Direct switch ativan to clonazepam (don't do this)

Tapered clonaz Oct/21 - Apr/23  - 0mg!

 

Supplements: omega-3, mag-glycinate

 

"Believe that your tragedies, your losses, your sorrows, your hurt, happened for you, not to you. And I bless the thing that broke you down and cracked you open, because the world needs you open" - Rebecca Campbell

 

*** Disclaimer: Please note, my suggestions/comments are based on my own personal experiences. Please consult a knowledgeable practitioner to discuss decisions regarding your medical care *** 

 

                                                             *** Please do not send me PM's ***

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy